Previous |  Up |  Next

Article

Keywords:
hereditary torsion theory; torsion theory of finite type; Goldie’s torsion theory; non-singular module; non-singular ring; monoid ring; precover class; cover class
Summary:
We shall introduce the class of strongly cancellative multiplicative monoids which contains the class of all totally ordered cancellative monoids and it is contained in the class of all cancellative monoids. If $G$ is a strongly cancellative monoid such that $hG\subseteq Gh$ for each $h\in G$ and if $R$ is a ring such that $aR\subseteq Ra$ for each $a\in R$, then the class of all non-singular left $R$-modules is a cover class if and only if the class of all non-singular left $RG$-modules is a cover class. These two conditions are also equivalent whenever we replace the strongly cancellative monoid $G$ by the totally ordered cancellative monoid or by the totally ordered group.
References:
[1] F. W. Anderson, K. R. Fuller: Rings and Categories of Modules. Graduate Texts in Mathematics 13, Springer, 1974. MR 1245487
[2] L. Bican: Torsionfree precovers. Contributions to General Algebra 15, Proceedings of the 66th Workshop on General Algebra, Klagenfurt 2003, Verlag Johannes Heyn, Klagenfurt, 2004, pp. 1–6. MR 2080845 | Zbl 1074.16002
[3] L. Bican: Precovers and Goldie’s torsion theory. Math. Bohem. 128 (2003), 395–400. MR 2032476 | Zbl 1057.16027
[4] L. Bican: On torsionfree classes which are not precover classes. (to appear). MR 2411109 | Zbl 1166.16013
[5] L. Bican: Non-singular precovers over polynomial rings. Comment. Math. Univ. Carol. 47 (2006), 369–377. MR 2281000 | Zbl 1106.16032
[6] L. Bican: Non-singular covers over ordered monoid rings. Math. Bohem. 131 (2006), 95–104. MR 2211006 | Zbl 1111.16029
[7] L. Bican, R. El Bashir, E. Enochs: All modules have flat covers. Proc. London Math. Society 33 (2001), 385–390. MR 1832549
[8] L. Bican, B. Torrecillas: Precovers. Czech. Math. J. 53 (2003), 191–203. MR 1962008
[9] L. Bican, B. Torrecillas: On covers. J. Algebra 236 (2001), 645–650. MR 1813494
[10] L. Bican, T. Kepka, P. Němec: Rings, Modules, and Preradicals. Marcel Dekker, New York, 1982. MR 0655412
[11] J. Golan: Torsion Theories. Pitman Monographs and Surveys in Pure an Applied Mathematics 29, Longman Scientific and Technical, 1986. MR 0880019 | Zbl 0657.16017
[12] S. H. Rim, M. L. Teply: On coverings of modules. Tsukuba J. Math. 24 (2000), 15–20. MR 1791327
[13] M. L. Teply: Torsion-free covers II. Israel J. Math. 23 (1976), 132–136. MR 0417245 | Zbl 0321.16014
[14] M. L. Teply: Some aspects of Goldie’s torsion theory. Pacif. J. Math. 29 (1969), 447–459. MR 0244323 | Zbl 0174.06803
[15] J. Xu: Flat Covers of Modules. Lect. Notes Math. 1634, Springer, Berlin, 1996. MR 1438789 | Zbl 0860.16002
Partner of
EuDML logo